Alert archive / Massachusetts / Small Craft Advisories in 2018

Small Craft Advisory 88, NWS Boston/Norton, MA

June 24, 2018

NWS Boston/Norton, MA issued this small craft advisory at Jun 24, 2018, 3:35 AM EDT. It took effect at Jun 24, 2018, 8:00 AM EDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Jun 24, 2018, 3:35 AM EDT (07:35 UTC)
In effect from
Jun 24, 2018, 8:00 AM EDT
Expired
Jun 24, 2018, 10:05 AM EDT
In force
2 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

507 
WHUS71 KBOX 240735
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
335 AM EDT Sun Jun 24 2018

ANZ254>256-241545-
/O.CAN.KBOX.SC.Y.0087.000000T0000Z-180625T1000Z/
/O.NEW.KBOX.SC.Y.0088.180624T1200Z-180625T0800Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
335 AM EDT Sun Jun 24 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 AM
EDT MONDAY...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from 8 AM this morning to 4 AM
EDT Monday.

* WINDS AND SEAS...Southwest winds 5 to 10 kt. Seas 3 to 5 feet.

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
1 follow-up statement
315 
WHUS71 KBOX 241405
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
1005 AM EDT Sun Jun 24 2018

ANZ254>256-241515-
/O.CAN.KBOX.SC.Y.0088.000000T0000Z-180625T0800Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
1005 AM EDT Sun Jun 24 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Boston/Norton has cancelled the
Small Craft Advisory.

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jun 24, 2:20 AM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 24, 2:20 AM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
220 AM EDT Sun Jun 24 2018

.SYNOPSIS...
Weak low pressure will push offshore early this morning,
allowing a bubble of high pressure to bring in drier conditions
overnight. Low pressure from the Great Lakes moves across New
England Sunday, bringing showers and a few thunderstorms during
the afternoon and evening. Scattered showers and thunderstorms
are possible Monday. Sunny and seasonable weather Tuesday into
Wednesday with high pressure in control. After some showers and
thunderstorms Wednesday night and Thursday, summer heat and
humidity will return Friday and Saturday as this high moves east
of the region.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...

140 AM Update...

Low pressure has pushed to the E of the region, while a bubble
of high pressure wraps around this low over northern New
England. This has allowed winds to become light N-NW, bringing
drier air across most of the region early this morning. Still
have patchy fog from south of Boston to Worcester then down to
the S coast. Lowest visibility noted at Nantucket, where light
SW winds are still in place. This should improve over the next
couple of hours or so.

Last of the organized precip over the Cape and islands should
push offshore in the next few hours. Beyond this, mainly dry
conditions are in place, but can not rule out some leftover
drizzle for a short time along SE coastal Mass, until the drier
air finally works in.

Temps were mainly in the mid-upper 50s at 05Z, except holding in
the lower 60s. Will still see patchy fog across central and
eastern areas with low T/Td spreads especially across the Cape
and islands, but as the drier air works in just above the
ground, should see improving visibility.

Based on new guidance and current conditions, have updated to
incorporate the latest trends into the overnight forecast.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...

Another shortwave moves through the flow today and tonight. The
shortwave will generate a wave on the warm front, which then
draws the warm front back to the south as a cold front later in
the day and early night. The upper temp field features a small
amount of cold advection, which will cause some destabilization.
The wind and divergence fields are enough to generate adequate
lift Sunday afternoon and early night.

With the high PW values, a few heavy downpours are possible. The
SPC HREF ensemble shows a 70-90 percent chance CAPE reaching
1000 Joules/Kg in Western CT and Western MA late this aftn/evening.
We will mention a chance of strong gusts and locally heavy
downpours.

We will forecast showers and scattered thunder, with the
favored time from midday through evening. Temps in the mixed
layer reach an equiv of 10-12C, so with appreciable heating we
should reach the 70s with the interior in the upper 70s/low 80s.
Dew points will be in the 60s, so expect a warm muggy day. Min
temps tonight will be near the dew points, in the 60s.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...

Highlights...

* Seasonable temperatures through Thu with chance of showers
  Monday and Wed night/Thu
* Prolonged heat wave may begin next weekend

Monday...

A vigorous shortwave and cold pool aloft dives southward and
into northern MA on Monday. 500 mb temperatures drop to -22C
which leads to Total Totals Indices on the order of 50-53 Monday
afternoon. Winds are forecast to be from the northeast in
eastern MA and RI but from the northwest in western MA and
northern CT, leading to some low level convergence. Despite
temperatures only reaching the low to mid 70s, the cold air
aloft will lead to enough instability to create a chance of
showers and thunderstorms during the afternoon and early evening
hours. The best chances will be in central and eastern MA.

Tuesday...

Sunny and pleasant with surface high pressure centered just south
of the region. Low humidity, with dewpoints in the mid and upper
40s. Clear Tue. night with pleasant sleeping conditions with
lows in the 50s.

Wednesday...

Wed. will be a mainly sunny day but clouds will increase mainly in
western areas as the afternoon progresses. This is due to a
significant influx of moisture aloft spreading in from west to
east. K Indices increase from single digits to near 30 by Wed.
evening. Highs mainly 80 to 85.

Wednesday night and Thursday...

A cold front moves into the region with increasing moisture and
precipitable waters approaching 1.7 to 2.0 inches. Showers and a
few thunderstorms are likely, with some potentially heavy
downpours. The front exits the region Thu. night, bringing an
end to the precipitation.

Friday and Saturday...

The upper level pattern changes significantly, with a closed
ridge of high pressure becoming centered just south of our
region...and strengthening through the weekend and into the
following week, for that matter. High pressure at the surface
slides off to our southeast. This will lead to mainly sunny
skies, but high heat and humidity. Have used WPC Guidance
temperatures, which were on the upper end of guidance values,
for this time period. Forecasting upper 80s and lower 90s Friday
and lower to mid 90s on Saturday, with dewpoints rising to near
70 by Saturday. Heat Advisories will likely be needed,
especially by Saturday.

Although the forecast does not go beyond Saturday, there are
signals that this could be the beginnings of a prolonged heat
wave, with the heat and humidity possibly lasting well into the
first week of July.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Monday/...Moderate confidence.

140 AM update...

Through 12Z...

IFR-LIFR CIGS will likely improve to MVFR to low end VFR away
from coastal areas by around 12Z. Areas of VFR VSBYS away from
the S coast up to Plymouth county will slowly improve by around
12Z across most areas. Last of showers will push E of Cape Cod
and the islands by around 08Z. Light N-NW winds.

Today...

MVFR CIGS and patchy MVFR VSBYS along the S coast should improve
to VFR by mid-late morning. Low pressure moves across New
England during the day, swinging a cold front through the region
during the afternoon/evening. This will bring showers and a few
thunderstorms. Overall conditions should be VFR from midday
through evening, but with brief lowering to MVFR during
showers/tstms.

Tonight...

Showers/scattered tstms end early. Any low conditions will
improve to VFR overnight. Winds trend NNW overnight bringing
drier air.

KBOS Terminal...High confidence in TAF trends. Moderate
confidence in timing.

KBDL Terminal...High confidence in TAF trends. Moderate
confidence in timing.

Outlook /Monday Night through Thursday/...Moderate confidence.

Monday: Mainly VFR, with areas MVFR possible. Breezy. Slight
chance SHRA, slight chance TSRA.

Monday Night through Tuesday Night: VFR.

Wednesday: VFR. Breezy.

Wednesday Night: Mainly MVFR, with areas VFR possible. Breezy.
Chance SHRA and TSRA.

Thursday: Mainly MVFR, with local VFR possible. Breezy. Chance
SHRA and TSRA.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Monday/...High confidence.

Through 12Z...

Expect light N-NW winds across the waters to shift to SW toward
daybreak. Seas will remain close to 5 feet across the southern
outer waters where Small Craft Advisories continue. Scattered
showers and a few thunderstorms will pass across the waters E
of Cape Cod through around 08Z. Areas of fog with visibilities
generally 1 to 3 miles should begin to improve around 08Z or so.
However, areas of dense fog with visibility at or below 1/4
mile from Cape Cod to the southern waters will linger, then may
begin to improve around daybreak.

Today...

Southwest winds during the day will remain light. Seas will
mostly be less than 5 feet, except for seas at 5 feet on the
outer part of the southern outer waters. Much of this is from a
5-6 foot swell south of our waters. Visibility 1 to 3 miles
early in fog, improving by midday. Expect a chance of showers
and a few thunderstorms during the afternoon.

Tonight...

Winds less than 25 knots, and seas mostly less than 5 feet.
Some lingering 5 foot seas in the southern part of our southern
waters. A cold front will move south across the waters early in
the night, and may continue to generate showers and a chance of
a thunderstorm. This should move out to sea overnight.

Outlook /Monday Night through Thursday/...Moderate confidence.

Monday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Slight chance of rain showers.

Monday Night: Winds less than 25 kt. Areas of seas approaching
5 ft.

Tuesday: Winds less than 25 kt. Seas below 5 ft.

Tuesday Night through Wednesday: Winds less than 25 kt. Seas
locally approaching 5 ft.

Wednesday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Seas up to 5 ft. Slight chance of showers or
a thunderstorm.

Thursday: Moderate risk for Small Craft Advisory winds with
gusts up to 25 kt. Seas 5 to as much as 7 ft on the outer
waters. Chance of showers and a few thunderstorms.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 6 AM EDT Monday for ANZ254>256.

&&

SYNOPSIS...WTB/GAF
NEAR TERM...EVT/GAF
SHORT TERM...WTB
LONG TERM...GAF
AVIATION...EVT/GAF
MARINE...WTB/EVT/GAF
Hazardous weather outlook, Jun 23, 4:36 PM EDT, 10 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
436 PM EDT Sat Jun 23 2018

CTZ002>004-MAZ002>024-026-RIZ001>008-242045-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
436 PM EDT Sat Jun 23 2018

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A few strong thunderstorms with gusty winds and brief heavy rainfall
are possible Sunday afternoon and evening, mainly in western and
central Massachusetts and northern Connecticut.

Heat Indices may approach Heat Advisory levels in some areas Friday
afternoon.

..SPOTTER INFORMATION STATEMENT......

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-242045-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
436 PM EDT Sat Jun 23 2018

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

..SPOTTER INFORMATION STATEMENT......

Spotter activation is not expected at this time.

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 4:13 PM EDTSpecial Weather StatementBOXHampden47 min
Jun 24, 4:31 PM EDTSpecial Weather StatementBOX59 min
Jun 24, 5:22 PM EDTSpecial Weather StatementBOX53 min
Jun 24, 6:08 PM EDTSpecial Weather StatementBOX52 min

Nearby

Small Craft Advisories in Massachusetts, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.